Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffer headache and stiff neck. May be due to migraine. Taken Naproxen. Fluvoxamine feel sleeplessness. What can be done?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
Good morning...I am XXXXX, 35 yrs old, mother of a 6 yr old...I have been suffering from headache since far as i can remember i had headaches since i was 6 /7 yrs old...Last 10 to 15 yrs I will rate it as chronic...some doctors call it Migraine and and some call it as Tension headaches...These headaches cause pain on only one side of my head..(left temple onwards)... that doesn't shift sides. Along with it I usually have a stiff ache in the neck...lately they have been daily and continuous with no pain-free periods. Some days i have moderate pain but with spikes of severe pain. The last 10 days i have an episode of severe massive the past i have taken medications like Sibelium/ Flunarazine- i have taken this course for 6 months twice in the last 8 yrs....i usually avoid taking pain killers its a moderate pain...for acute attacks i take ibruben-paracetemol combination...lately i have taken Naproxen 500mg....i took a course of Fluvoxamine for a year in 2011...Fluvoxamine gave me sleeplessness however i took it for a year...there was not much change with these medicati pain last for 4 days n more...since last 2 yrs I have taken Sumatriptan 50 ( SOS) along with Zolfresh (5mg)at night( only during acute headache episode)....When I started with sumatriptan on acute attacks, I usually get a relief within 1 hour and i would not get a headache for the next few days....since last year I had to take sumatriptan everyday or almost ever alternate days...i stopped taking sumatriptan since last 6 months as i was taking this quite frequently...During the the recent 10 day continuous headache doctor has prescriped Almogril 12.5....the first time i took it was my headache reduced in an hour..however it came back after 2 hours...I was advised not to take another dose it headache reoccurred...I visited a neurologist 3 days back...he has prescribed Provanol Plus 10.....i am yet to take this medication....about a year and half back my sister ( who is a Psychiatrist) had prescribed Inderal 20mg tablets during one of the acute attacks..I took this only for 2 days as my headache hit a all time high and i have severe sister asked me to discontinue it as it had an adverse effect....that is the reason i have not taken the Provanol plus 10 till Blood pressure is mostly 110/70...its been the same for the last 10 days too
On normal migraine attacks i am able to do my daily chores...I rarely let the headache rule me even if i am in pain...however lately its been very bad and im not able to hold on to my pain threshold anymore...i have selected neurologist as a specialist...please refer to correct specialist accordingly...i dont have a history og migraine / headache in my family. my thyroid test is normal. normal cholestrol and normal glucose levels....I am overweight ,which is quite recent. i have 5.2 in ht and weigh 69 kgs....Please help.
Posted Wed, 9 Oct 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 7 hours later
Brief Answer:
You are suffering from chronic migraine

Detailed Answer:

I have gone through your clinical details.

Based on this, my diagnosis is chronic migraine, which has got transformed to chronic daily headache (headaches that last for more than 15 days per month fall into this category).

In addition, you are almost on the verge of developing another problem related to treatment, called as analgesic overuse/abuse headache (people who take more than 15 tablets of pain killers including sumatriptan, almogril, naproxen, ibuprofen, combiflam, paracetamol, etc) are likely to develop this complication. Pain killers become pain givers, if used more than 15 times per month.

So, we need to use treatments that would prevent the occurrence of headaches. For you the best treatment would be botox injections. It is safe and has proven efficacy in chronic migraine.

If you are unable to accept injections of botox, then, Tab. topiramate is another alternative.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My blog:
Above answer was peer-reviewed by
Follow-up: Suffer headache and stiff neck. May be due to migraine. Taken Naproxen. Fluvoxamine feel sleeplessness. What can be done? 4 hours later
Thank you Dr XXXXXXX for your diagnosis and prompt reply. Since you mentioned analgesic overview, I would like to point out to you ( as I mentioned earlier) that I stopped taking Sumatriptan 50mg nearly 6 to 8 months ago. I stopped taking this medication as it did not give me long term relief…also I have always avoided taking pain killers( as mentioned earlier), unless I have been prescribed one on acute attacks…Tab Almogril was prescribed just 10 days ago during my current migraine attack. I have taken only 1 dose of 12.5 mg. I discontinued this medication after 1 dose as the headache reoccurred after 2 hrs...does this still mean analgesic overuse?....
Pardon my lack of knowledge , however both botox injections and tab Topiramate has so many severe side effects that I am scared to take them. Unless you say it’s the best for me and it will not give me any ill side effects which I cannot handle…
I would also request you to read something more about my medical history.
I was diagnosed with Rheumatoid Arthritis as the age of 13, after having acute pain just above my right wrist. The Paediatrician who treated me then , put me on pain killers( Disprin)…though I don’t have the reports with me any more, I remember that my reports showed RA- factor as negative.This was my first attack…thereafter I never had any more pain.. Years later in 2007, after my delivery I had severe joint pains. Mainly my right foot, just below the ankle joint, my neck and back…I had a spine labour and was not given any epidural….This pain continued for about 3 years. I did not undergo any major treatment for this…In 2011 , on a routine blood test, it showed that I have vitamin D deficiency.RA factor was negative. My doctor prescribed Ultra D3 1000µg. I took it for a couple of months…I must confess that I was never regular with it and stopped it. Do you think my vitamin D deficiency has a relation with my headaches…if I think back then my headaches have been worse in the past 3 to 4 yrs…..
I have read that taking Magnesium chelate along with folic acid and vitamin B2 can prevent migraine attacks…obviously this will be applicable if I have magnesium deficiency. Would this deficiency factor hold true for me?...I understand there is no perfect to check magnesium deficiency however considering my vitamin D deficiency do you think there is a link. Or do you still suggest I go ahead with Botox or tab Topiramate.
I also would like to start actively taking the vitamin and calcium supplements…Could you please suggest what is best for me.
I stay in Vishakapatanam. My migraine is acute since i have come to this city , thanks to the heat. My headache usually triggers because of heat, if I sweat and if there is a delay in breakfast/ lunch /dinner.
Thankyou so very much for your time and support.
Answered by Dr. Sudhir Kumar 1 hour later
Brief Answer:
My replies are below

Detailed Answer:

Thank you for getting back and providing more information.

It is clear that you do not suffer from analgesic overuse headache, as you do not take more 15 painkiller tablets per month.

I do not think you had rheumatoid arthritis, as it is a long term disease, and RA factor is positive in most cases of RA, so, there is no need to worry about that.

It is better to correct vitamin D deficiency, even though I do not think that your migraines are connected to that.

Magnesium may help partly, but your symptoms are beyond what we see in magnesium deficiency.

I agree literature may list a lot of side effects, but both Topiramate and Botox are very safe treatments, as I have a lot of personal experience with them ove the past few years.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor